Missouri, 2006

Damaging Wind in Missouri, April 19, 2006

April 19, 2006 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 19, 10:37 PM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Apr 19, 10:37 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1137 PM CDT WED APR 19 2006

.DISCUSSION...
BLOCKY AMPLIFIED UA REGIME TO PERIST FOR THE NEXT 3 OR 4 DAYS THEN
THE PATTERN WILL REMAIN AMPLIFIED OVER NOAM BUT BECOME A LITTLE
MORE PROGRESSIVE. THE DEEPLY STACK BAROTROPIC LOW OVER ERN SD WILL
MEANDER ENE OVER THE NEXT FEW DAYS AND INTO THE UPR GRTLKS BY THE
END OF THE WEEKEND. A SERIES OF WK SHRTWV TROFS WL ROTATE ABOUT
THE SLOW MOVING LOW EVERY 24H FOR THE NEXT 3 DAYS SENDING A SERIES
OF WIND SHIFTS ACRS THE REGION BUT THERMAL ADVECTIONS ARE
GENERALLY WK. NEXT POTENTIAL WX MAKER IS THE UPR LOW NEAR YUMA AZ.
THIS SYSTEM IS FCST TO MOVE EWD AND GENERALLY BCM ABSORBED INTO
THE LARGER SCALE CIRCULATION AROUND THE AFOREMENTIONED MIGRATING
UPR LOW TO OUR NORTH. IN THE PROCESS THIS SRN UPR LOW/WAVE IS FCST
TO INDUCE A SFC WAVE ON THE OLD FRONTAL BNDRY ACRS THE LOWER MS
VLY ON THURSDAY NGT WITH THE SFC LOW MOVG NEWD INTO THE OH VLY BY
LATE FRIDAY. THE GFS IS MOST AGRESSIVE WITH THE SFC DEVELOPMENT
AND NORTHWARD SPREAD OF PCPN. WE HAVE TRENDED IN THIS DIRECTION
WITH THIS FCST PCKG WHICH IS CONSISTENT WITH THE PRVS FCST. IN
GENERAL WE SHUD SEE CLOUDS SPREADING INTO THE REGION FROM THE SW
LATE THURSDAY AFTERNOON AND THICKENING THURSDAY NGT. SOME PCPN MAY
WORK INTO THE ERN OZARKS BY DAYBREAK FRIDAY BUT THINK THE MAIN
THRUST OF DEFORMATION ZONE PCPN WILL BE FRIDAY MORNING INTO EARLY
AFTERNOON.

SHUD SEE A MODERATION OF TEMPS THEN OVER THE WEEKEND AS HEIGHTS
ALOFT RISE IN ASSOCIATION WITH THE DEPARTING NRN UPR LOW/TROF. BY
THE FIRST PART OF THE NEXT WEEK ANOTHER TROF MOVG SSEWD OUT OF
CNTRL CANADA AND AN UPR LOW MOVING OUT OF THE SWRN U.S. BEGIN TO
COME INTO PLAY. THE MODELS HAVE SOME UNCERTAINTY ON THESE FEATURES
AND DETAILS ON HOW THE UA PATTERN WILL EVOLVE. THERE SEEMS TO BE
GROWING CONSENSUS HOWEVER THAT A WAVY FRONTAL BOUNDARY WILL SAG
SEWD THRU THE REGION IN THE LATE MONDAY THRU TUESDAY TIME FRAME.
THIS SYSTEM MAY ACTUALLY GIVE US A DECENT CHANCE OF SOME MUCH
NEEDED RAFL.

GLASS

&&

.AVIATION...
FOR THE 06Z TAFS...HIGH PRESSURE BUILDING ACROSS MISSOURI WITH
LIGHT AND VARIABLE WINDS BEING REPORTED AT ALL TAF SITES. SKIES
CLEAR ACROSS TAF SITES...WITH DEVELOPING STRATUS DECK EVIDENT FROM
ARKANSAS THROUGH SOUTHEAST MISSOURI AND WESTERN ILLINOIS. MODEL
GUIDANCE KEEPS THESE LOWER CEILINGS JUST EAST OF THE MISSISSIPPI
RIVER. THEREFORE HAVE KEPT SKIES CLEAR AT ALL SITES THROUGH THE
FORECAST PERIOD.

WINDS WILL INCREASE DURING THE DAY TOMORROW FROM THE WEST WITH
MIXING...AND THEN DROP OFF AGAIN AFTER SUNSET AS HIGH PRESSURE
REMAINS ENTRENCHED ACROSS MID MISSISSIPPI RIVER VALLEY.
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 19, 2:50 PM CST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CDT WED APR 19 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201215-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
350 PM CDT WED APR 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS ON FRIDAY
ESPECIALLY OVER PARTS OF SOUTHEAST MISSOURI AND PARTS OF
SOUTHWEST ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

RP

In the hours before

Local storm report, Apr 19, 7:14 PM CST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
814 PM CDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     TORNADO          1 NE GERALD             38.41N 91.32W
04/18/2006                   FRANKLIN           MO   NWS STORM SURVEY

            BRIEF TOUCHDOWN...DAMAGE RATED F0.

1245 AM     TSTM WND DMG     MAPLEWOOD               38.61N 90.32W
04/19/2006                   ST. LOUIS          MO   BROADCAST MEDIA

            SEVERAL TREES BLOWN DOWN IN MAPLEWOOD

&&
ADDITIONAL INFORMATION ON THE STORMS THAT OCCURRED TUESDAY EVENING
4/18/06 AND EARLY WEDNESDAY MORNING 4/1906.

TRUETT

The radar

The St Louis radar (KLSX), 32 km away, was scanning. The volume nearest the first event began at 05:49 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Louis

When
April 19, 11:45 PM CST
Where
St. Louis County, Maplewood
Measured
55 kt (63 mph) estimated gust
Reported by
BROADCAST MEDIA
Coordinates
38.617, -90.333

A local television station reported trees down in Maplewood.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501731.